Works perfectly for my severe cystic acne.. but only as a bandaid fix.
It's hard to write poorly about this product because it worked perfectly for my acne. It's a long process, and I've been on it for over 3 years now. When I brought up to my dermatologist all the reports of bad long-term side effects I've read she just kind of blew it off and told me it's the only thing short of accutane that would work for my acne and I don't want to go back on that.<br/>The problem with this medication is that if I stop taking it for even a single day I start to break out again. I'm basically putting faith in that I'll be like the rest of my family and my acne will gradually get better as I age. My dad had severe acne as a teen and took nothing for it but it vanished completely around the time he was 24. I'm 21 now, so I've still got a bit to go and I'll keep taking the medicine in the mean-time because it's the only thing that works.<br/>I've been on this medication longer than most people I've ever heard of, and I only say most because I don't believe I've been on it longer than anyone out there but I've certainly never heard of someone taking it as long as I have. The only side effect I suffer from is severe nausea after dosing if I don't eat any food beforehand. If I do, it's like nothing and I go on about my day. I haven't even noticed any sun sensitivity like they claim there is, I still tan beautifully if I spend sufficient time in the sun and I never get sunburnt even without lotion and spending a few hours in the hot florida sun on the beach. It's weird, but this "common" side effect doesn't seem to affect me.<br/>Interestingly enough, I've considered myself a very logical and reasonable thinker the past few years and this study done in japan claims to describe a minute link between logical thinking regarding female trust and people that take minocycline. It is the only tetracycline chemical strong enough to cross the blood-brain barrier.<br/>[link removed]<br/>Anyways, back to the point; it works, but only while you take it. As soon as you stop the acne will come flooding back. This is not a "cure", just an acne band-aid. No idea yet of the long term effects of this drug but I've been on it for an exceedingly long time now and have had no issues as of yet and still pass physical exams with flying colors.<br/>Also, another side-effect that I get that I just thought of is difficulty swallowing. The pill is small and easy enough to get down, but I semi-regularily have minor choking episodes where I start sweating and panic a little before I can compose myself and get whatever I was choking on down. It has made it exceptionally difficult to swallow anything larger than this pill, such as a multi-vitamin or caffeine tablet without gagging and almost throwing up.